Hi All -
Sad to say but my fourth overall, and second since recommencing, Tysabri infusion was stopped midway because of an allergic reaction.
I was very focused going into it because of what I had read here about reactions and because I had gotten test results indicating positive Tysabri antibodies. My doctor and I decided to try and see if I would be spared an allergic reaction in the hope that the antibodies would be transient rather than persistent. (My understanding is that the allergic reactions and the antibodies are correlated, but not absolutely linked, and that the antibodies can, sometimes, go away.) Like many of you, I was more concerned about the negative effects of MS than the negative effects of Tysabri. I really wanted to try to make it work, especially because I can't take the CRABs.
But the allergic reaction eliminates the notion of seeing of if the antibodies were going to disappear so that the drug would actually be effective. The first thing I noticed was that palms were itching and we stopped the drip. My face got red and then eyes and feet got itchy. After a little Benadryl, it all went away (except for the disappointment).
I had just read an article over the weekend quoting a financial analyst describing Tysabri as "the world's most efficacious drug for MS" so I am truly sorry that I will not be able to take it. And am not sure how to describe how I feel about the fact that the stopping and reommencing could have increased the likelihood of this kind of response. (And our humor was getting a little twisted when we had to laugh at the irony that apparently if you have the antibodies, you can't get PML...)
Anyway, I wanted to post this information in the hopes that it will help someone else reading just as prior posts helped to raise my awareness of the situation and engage my doctor in some helpful conversations.